| Model Number |
45-750824 |
| Medical Device Problem Codes |
Stretched (1601); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
Event or Problem Description
It was reported that an embolization coil was used during an internal iliac artery procedure with the use of a destination guiding sheath and a 5fr catheter, up-and-over access.The first two azur cx35 coils were delivered without issues to the target location.The physician prepped and delivered third 8x24 coil, but it did not land where desired.The physician pulled back the coil and readvanced.Pulled back and tried again and mentioned that the coil looked like it stretched and then detached.Multiple wires used to try and push coil into position without success.Additional information received indicated that after the coil did not land where desired on second attempt, physician pulled the coil back again and tried again to readvance but was meeting resistance and noted that the coil appears to have stretched and then detached as he was trying to withdraw it.The catheter and the coil were removed.The procedure was successful, and no patient harm was reported.
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher, which is consistent with the condition described in the reported event.The pusher was not returned for evaluation.The stretched condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm, i.E.Stuck on previously implanted coils or the tip of the microcatheter.The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing retraction force that exceeded the tensile strength of the monofilament, causing the implant to separate from the pusher.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
Event or Problem Description
No additional information was received; however, the evaluation of the returned device is completed.Please see h6 & h11.